MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation confirmed that the outer tube hood of the ar-8500fos had been bent around the cutting head.Chipping was observed along the outer diameter of the hood, at the interface between the hood and the cutting head, consistent with a site of metal debris production.Material analysis confirmed that the device met all as-received specifications.This event is most likely caused by the application of user applied mechanical forces via prying/leveraging against bone or hard tissue.
 
Event or Problem Description
It was reported that during a procedure, the rotating portion of the oval burr, ar-8500fos, made contact with the hood and torqued the hood around the fluted burr.This happened twice in this case with two of the same burrs from different lot numbers.No adverse effect to the patient.Additional information provided 9/3/2019: procedure was an rotator cuff repair.Bone quality was decent, but not great.The burrs produced debris and tiny metal particles were left in joint.

Brand Name
BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9118574
Report Number1220246-2019-01326
Device Sequence Number2763538
Product Code GFF
UDI-Device Identifier00888867043831
UDI-Public00888867043831
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberBUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Device Catalogue NumberAR-8500FOS
Device Lot Number10297122
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;